Alert archive / Georgia / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 173, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 30, 2020, 2:52 PM EDT for Lee County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 30, 2020, 2:52 PM EDT (18:52 UTC)
- Expired
- Jun 30, 2020, 3:30 PM EDT
- In force
- 38 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Lee County, GA
The radar
The Robins AFB radar (KJGX), 124 km from the middle of the area, began a volume at 18:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.9 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1377 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 883 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:03 PM EDT, 49 minutes earlier.
Area forecast discussion, Jun 30, 2:03 PM EDT, 49 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 203 PM EDT Tue Jun 30 2020 .NEAR TERM [Through Wednesday]... For the remainder of this afternoon into this evening, scattered convection will continue across the area. The 12z KTAE sounding was fairly typical for summer with a PWAT of 1.74 inches and fairly high DCAPE, so a stronger storm or two with gusty winds remains possible until around sunset. Diurnal convection will weaken after sunset with overnight lows generally in the mid 70s. For Wednesday, guidance shows precipitable water values increasing to near 2 inches by the end of the day with weak vort maxima in the area. This pattern will tend to support scattered to numerous showers and thunderstorms, mainly during the afternoon hours. Rain chances are expected to be mainly 40-60% across the area with highs in the low to mid 90s. .SHORT TERM [Wednesday Night Through Thursday Night]... On Thursday, the models begin to carve out an upper level trough across the southeast states with a vort max diving southward. The 12z GFS has precipitable water values climbing over 2 inches across the area by the end of Thursday. Another day of fairly widespread convective coverage is expected. Given this extra upper level support, some convection could linger into the overnight hours and start earlier in the morning hours than a typical summer day. High temperatures are expected to be slightly cooler in the upper 80s to lower 90s with more cloud cover and precip around. However, it will be quite muggy with dewpoints in the mid 70s. .LONG TERM [Friday Through Tuesday]... An unsettled period appears likely with weak troughing and vort maxima hanging around the area in a tropical environment with precipitable water occasionally well over 2 inches. Heavy rain may become an increasing concern through the weekend into early next week given this pattern if a weak surface low develops along the coast as some guidance suggests. This general pattern bears watching for heavy rain potential with a deep tropical airmass in place with some upper level support. && .AVIATION... [Through 18z Wednesday] Scattered showers and thunderstorms will prevail across the region through the early evening hours, then diminish after sunset. VFR conditions are expected outside of convection. && .MARINE... Winds will be west to southwest 15 knots or less with seas mainly 3 feet or less through the remainder of the week. && .FIRE WEATHER... Red flag conditions are not expected for the next several days. && .HYDROLOGY... A wet pattern is forecast over the next several days. We'll need to watch for the potential for heavy rainfall heading into this weekend, especially given that above average convective coverage is expected leading up to this weekend. Currently, there are no significant concerns for flooding, but the pattern bears watching. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 75 93 75 92 74 / 30 60 30 70 50 Panama City 79 90 78 90 78 / 10 30 30 60 50 Dothan 74 93 73 90 72 / 30 60 40 70 50 Albany 74 94 74 91 73 / 30 60 40 70 50 Valdosta 74 93 73 91 72 / 30 60 30 70 50 Cross City 76 92 75 92 74 / 10 40 30 60 50 Apalachicola 78 90 78 89 77 / 10 20 30 50 50 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...DVD LONG TERM...DVD AVIATION...DVD MARINE...DVD FIRE WEATHER...Humphreys HYDROLOGY...DVD
In the hours before
Special weather statement, Jun 30, 2:28 PM EDT, 24 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
228 PM EDT Tue Jun 30 2020
GAZ124-126>128-301915-
Worth GA-Lee GA-Terrell GA-Turner GA-
228 PM EDT Tue Jun 30 2020
...SIGNIFICANT WEATHER ADVISORY FOR TURNER...LEE...EASTERN TERRELL
AND NORTHERN WORTH COUNTIES UNTIL 315 PM EDT...
At 227 PM EDT, Doppler radar was tracking strong thunderstorms from
near Smithville to near Doles, moving east at 30 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Dawson, Leesburg, Ashburn, Sylvester, Albany, Smithville, Poulan,
Worth, Terrell, Sycamore, Sumner, Warwick, Sasser, Bronwood, Chokee,
Stocks, Forrester, Amboy, Inaha and Red Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3187 8434 3192 8434 3191 8393 3184 8394
3184 8386 3180 8380 3180 8361 3185 8361
3184 8348 3160 8361 3159 8365 3149 8367
3159 8400 3163 8401 3165 8399 3165 8403
3162 8405 3162 8411 3174 8450 3194 8442
TIME...MOT...LOC 1827Z 286DEG 24KT 3182 8428
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:26 PM EDT | Special Weather Statement | TAE | Gadsden | 34 min |
| Jun 30, 5:48 PM EDT | Special Weather Statement | TAE | Leon | 27 min |
| Jun 30, 6:11 PM EDT | Special Weather Statement | TAE | Leon | 19 min |
| Jun 30, 6:30 PM EDT | Severe Thunderstorm Warning | TAE | Madison | 30 min |
| Jun 30, 6:38 PM EDT | Special Weather Statement | TAE | Madison | 52 min |
| Jun 30, 6:42 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 63 min |
| Jun 30, 6:58 PM EDT | Special Weather Statement | TAE | Gadsden | 47 min |
| Jun 30, 7:30 PM EDT | Special Weather Statement | TAE | Taylor | 30 min |
| Jun 30, 7:34 PM EDT | Special Weather Statement | TAE | Leon | 41 min |
| Jun 30, 7:47 PM EDT | Special Weather Statement | TAE | Jefferson, Lafayette, Madison, Taylor | 43 min |
| Jun 30, 7:51 PM EDT | Special Weather Statement | TAE | Washington | 39 min |
| Jun 29, 8:14 PM EDT | Special Weather Statement | TAE | Baker | 46 min |
| Jun 30, 2:28 PM EDT | Special Weather Statement | TAE | Lee, Terrell, Turner, Worth | 47 min |
| Jun 30, 2:57 PM EDT | Special Weather Statement | TAE | Ben Hill, Berrien, Irwin, Tift | 48 min |
| Jun 30, 3:02 PM EDT | Areal Flood Advisory | TAE | Lee | 118 min |
| Jun 30, 3:45 PM EDT | Special Weather Statement | TAE | Berrien, Lanier | 45 min |
| Jun 30, 4:09 PM EDT | Special Weather Statement | TAE | Mitchell | 36 min |
| Jun 30, 4:29 PM EDT | Special Weather Statement | TAE | Lanier | 31 min |
| Jun 30, 4:35 PM EDT | Special Weather Statement | TAE | Brooks, Grady, Thomas | 40 min |
| Jun 30, 5:02 PM EDT | Special Weather Statement | TAE | Baker | 28 min |
| Jun 30, 5:11 PM EDT | Special Weather Statement | TAE | Randolph, Terrell | 34 min |
| Jun 30, 5:15 PM EDT | Special Weather Statement | TAE | Lowndes | 30 min |
| Jun 30, 5:41 PM EDT | Special Weather Statement | TAE | Lowndes | 49 min |
| Jun 30, 5:51 PM EDT | Special Weather Statement | TAE | Brooks, Lowndes | 24 min |
| Jun 30, 6:12 PM EDT | Special Weather Statement | TAE | Lowndes | 33 min |
| Jun 30, 6:25 PM EDT | Special Weather Statement | TAE | Decatur, Grady | 35 min |
| Jun 30, 4:55 PM EDT | Special Weather Statement | TAE | Coffee | 35 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.